zbMATH — the first resource for mathematics

New discretization of complex analysis: the Euclidean and hyperbolic planes. (English) Zbl 1296.30057
Proc. Steklov Inst. Math. 273, 238-251 (2011); reprinted from Tr. Mat. Inst. Steklova 273, 257-270 (2011).
Summary: Discretization of complex analysis on the plane based on the standard square lattice was started in the 1940s. It was developed by many people and also extended to the surfaces subdivided by the squares. In our opinion, this standard discretization does not preserve well-known remarkable features of the completely integrable system. These features certainly characterize the standard Cauchy continuous complex analysis. They played a key role in the great success of complex analysis in mathematics and applications. Few years ago, jointly with I. Dynnikov, we developed a new discretization of complex analysis (DCA) based on the two-dimensional manifolds with colored black/white triangulation. Especially profound results were obtained for the Euclidean plane with an equilateral triangle lattice. Our approach preserves a lot of features of completely integrable systems. In the present work we develop a DCA theory for the analogs of an equilateral triangle lattice in the hyperbolic plane. This case is much more difficult than the Euclidean one. Many problems (easily solved for the Euclidean plane) have not been solved here yet. Some specific very interesting “dynamical phenomena” appear in this case; for example, description of boundaries of the most fundamental geometric objects (like the round ball) leads to dynamical problems. Mike Boyle from the University of Maryland helped me to use here the methods of symbolic dynamics.

30G25 Discrete analytic functions
30F45 Conformal metrics (hyperbolic, Poincaré, distance functions)
37B10 Symbolic dynamics
Full Text: DOI
[1] I. A. Dynnikov and S. P. Novikov, ”Geometry of the Triangle Equation on Two-Manifolds,” Moscow Math. J. 3(2), 419–438 (2003). · Zbl 1046.39016
[2] J. Ferrand, ”Fonctions preharmoniques et fonctions preholomorphes,” Bull. Sci. Math., Ser. 2, 68, 152–180 (1944). · Zbl 0063.01349
[3] R. J. Duffin, ”Basic Properties of Discrete Analytic Function,” Duke Math. J. 23, 335–363 (1956). · Zbl 0070.30503 · doi:10.1215/S0012-7094-56-02332-8
[4] S. P. Novikov, ”Discrete Connections and Difference Linear Equations,” Tr. Mat. Inst. im. V.A. Steklova, Ross. Akad. Nauk 247, 186–201 (2004) [Proc. Steklov Inst. Math. 247, 168–183 (2004)].
[5] A. I. Bobenko, C. Mercat, and Yu. B. Suris, ”Linear and Nonlinear Theories of Discrete Analytic Functions. Integrable Structure and Isomonodromic Green’s Function,” J. Reine Angew. Math. 583, 117–161 (2005). · Zbl 1099.37054 · doi:10.1515/crll.2005.2005.583.117
[6] N. P. Dolbilin, M. A. Shtan’ko, and M. I. Shtogrin, ”Cubic Subcomplexes in Regular Lattices,” Dokl. Akad. Nauk SSSR 291(2), 277–279 (1986) [Sov. Math. Dokl. 34, 467–469 (1987)].
[7] N. P. Dolbilin, A. G. Sedrakyan, M. A. Shtan’ko, and M. I. Shtogrin, ”A Topology for the Family of Parametrizations of Two-Dimensional Cycles Arising in the Three-Dimensional IsingModel,” Dokl. Akad. Nauk SSSR 295(1), 19–23 (1987) [Sov. Math., Dokl. 36 (1), 11–15 (1987)].
[8] N. P. Dolbilin, M. A. Shtan’ko, and M. I. Shtogrin, ”The Problem of Parametrization of Cycles Modulo 2 in a Three-Dimensional Cubic Lattice,” Izv. Akad. Nauk SSSR, Ser. Mat. 52(2), 355–377 (1988) [Math. USSR, Izv. 32 (2), 359–383 (1989)]. · Zbl 0654.55005
[9] N. P. Dolbilin, M. A. Shtan’ko, and M. I. Shtogrin, ”Quadrillages and Parametrizations of Lattice Cycles,” Tr. Mat. Inst. im. V.A. Steklova, Akad. Nauk SSSR 196, 66–85 (1991) [Proc. Steklov Inst. Math. 196, 73–93 (1992)]. · Zbl 0744.57019
[10] N. P. Dolbilin, M. A. Shtan’ko, and M. I. Shtogrin, ”Cubic Manifolds in Lattices,” Izv. Ross. Akad. Nauk, Ser. Mat. 58(2), 93–107 (1994) [Russ. Acad. Sci., Izv. Math. 44 (2), 301–313 (1995)].
[11] S. P. Novikov, Topology (Springer, Berlin, 1996), Encycl. Math. Sci. 12: Topology I.
[12] S. P. Novikov, ”Algebraic Properties of Two-Dimensional Difference Operators,” Usp. Mat. Nauk 52(1), 225–226 (1997) [Russ. Math. Surv. 52, 226–227 (1997)]. · Zbl 0903.34072 · doi:10.4213/rm809
[13] S. P. Novikov and I. A. Dynnikov, ”Discrete Spectral Symmetries of Low-Dimensional Differential Operators and Difference Operators on Regular Lattices and Two-Dimensional Manifolds,” Usp. Mat. Nauk 52(5), 175–234 (1997) [Russ. Math. Surv. 52, 1057–1116 (1997)]. · Zbl 0928.35107 · doi:10.4213/rm889
[14] P. G. Grinevich and R. G. Novikov, ”The Cauchy Kernel for the Novikov-Dynnikov DN-Discrete Complex Analysis in Triangular Lattices,” Usp. Mat. Nauk 62(4), 155–156 (2007) [Russ. Math. Surv. 62, 799–801 (2007)]. · Zbl 1141.39019 · doi:10.4213/rm7483
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.